Alert archive / Colorado / Hydrologic Advisories in 2011

Hydrologic Advisory 9, NWS Denver/Boulder, CO

July 4, 2011Grand County, Colorado

NWS Denver/Boulder, CO issued this hydrologic advisory at Jul 4, 2011, 12:18 PM MDT for Grand County, Colorado. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2011, 12:18 PM MDT (18:18 UTC)
Expired
Jul 6, 2011, 5:00 PM MDT
In force
53 hr
Issued by
NWS Denver/Boulder, CO

County Grand County, CO

The radar

The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River near Kremmling (KRMC2).

Action stage
13.5 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 09058000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WGUS85 KBOU 041818
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
1218 PM MDT MON JUL 4 2011

...THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FLOOD ADVISORY
FOR THE FOLLOWING RIVERS IN COLORADO...

  COLORADO RIVER NEAR KREMMLING AFFECTING GRAND COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THESE RIVERS ARE URGED TO USE CAUTION. 
AVOID FLOODED AREAS AND STAY CLEAR OF RIVER BANKS THAT COULD BECOME 
UNSTABLE DUE TO THE HIGH FLOWS.

&&

COC049-060018-
/O.NEW.KBOU.HY.Y.0009.110704T1818Z-110706T2300Z/
/KRMC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1218 PM MDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLOOD ADVISORY FOR
  THE COLORADO RIVER NEAR KREMMLING.
* UNTIL WEDNESDAY AFTERNOON.
* AT 11:15 AM MONDAY THE STAGE WAS 13.7 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL slowly fall TO NEAR 13.6 FEET by tuesday
  evening.
* IMPACT...AT 13.5 FEET...THERE IS CONSIDERABLE WATER INUNDATION IN 
  LOW LYING AREAS NEAR KREMMLING.

$$

What forecasters said that day

The local office's own words before this hydrologic advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this hydrologic advisory went out at Jul 4, 3:27 AM MDT, 8 hours 51 minutes earlier.

Area forecast discussion, Jul 4, 3:27 AM MDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
327 AM MDT MON JUL 4 2011

.SHORT TERM...ANOTHER DAY OF HOT TEMPERATURES EXPECTED WITH VERY
WARM UPPER LEVEL RIDGE CENTERED RIGHT OVER COLORADO.  HIGHS MIGHT
EVEN BE A DEGREE OR TWO WARMER WITH SLIGHT WARMING ALOFT.  THE
STRONG SURFACE HEATING COMBINED WITH JUST ENOUGH MOISTURE WILL
SUPPORT DEVELOPMENT OF HIGH BASED SHOWERS/STORMS ONCE AGAIN.  WE
SHOULD WARM DRY ADIABATICALLY TO NEAR 500 MB...PRODUCING A FAVORABLE
ENVIRONMENT FOR STRONG GUSTY MICROBURST WINDS AND POTENTIAL FOR
ISOLATED DAMAGING WIND GUSTS.  MOST MICROBURST ACTIVITY IS EXPECTED
TO COME TO AN END BY/SHORTLY AFTER DUSK.  LITTLE RAIN EXPECTED WITH
DEEP AND VERY DRY SUBCLOUD LAYER.

CONVECTION IN THE HIGH COUNTRY WILL HAVE A SLIGHT CHANCE OF
SURVIVING OVERNIGHT AS BAND OF MID/UPPER LEVEL MOISTURE BEGINS TO
SPREAD INTO THE NORTHERN MOUNTAINS.  OTHERWISE LOOK FOR GRADUAL
CLEARING.

.LONG TERM...A DISTURBANCE ALOFT WILL PASS TO THE NORTH CAUSING THE
UPPER HIGH TO SLIGHTLY SINK SOUTH TUESDAY...ALLOWING MOISTURE TO
RIDE OVER THE RIDGE AND INTO THE CENTRAL HIGH PLAINS. AN ASSOCIATED
COLD FRONT WILL PUSH SOUTH ACROSS NORTHEASTERN COLORADO PRODUCING AN
UPSLOPE REGIME. PWATS RISE OVER AN INCH OVER THE PLAINS AS MOISTURE
IS POOLED UP AGAINST THE HIGHER TERRAIN. WITH THE DISTURBANCE
PASSING BY...QG VERTICAL VELOCITY WILL BECOME UPWARD. CAPES OF 1500
TO 2500 J/KG TUESDAY WILL COMBINE WITH ALL THE ABOVE TO BRING
WIDESPREAD CONVECTION TUESDAY AFTERNOON INTO THE EVENING. WITH LIGHT
WINDS ALOFT...THESE SHOWERS AND STORMS WILL BE SLOW MOVERS AND WILL
BE ABLE TO PRODUCE HEAVY RAIN. A MOIST AIRMASS WITH VEERING WIND
WILL BRING A CHANCE OF SEVERE STRENGTH STORMS WITH HAIL BEING THE
BIGGEST CONCERN RIGHT NOW. TEMPERATURES ARE EXPECTED TO BE ABOUT 5
TO 10 DEGREES COOLER COMPARED TO MONDAY. THE ACTIVITY IS EXPECTED TO
LAST AT LEAST THROUGH MIDNIGHT IF NOT LATER ESPECIALLY OVER THE FAR
EASTERN PLAINS. AS UPSLOPE FLOW CONTINUES THROUGH THE NIGHT...COULD
SEE SOME PATCHY FOG FORMING OVER THE PLAINS AS WELL.

WEDNESDAY COULD BE ANOTHER ROUND OF TUESDAYS WEATHER WITH MOST
COMPONENTS IN PLACE. DEPENDING ON HOW MUCH FOG/LOW CLOUD COVER
OCCURS TUESDAY NIGHT INTO WEDNESDAY MORNING MAY DELAY TIMING AS IT
BURNS OFF AND DESTABILIZES. CAPES...UPWARD QG VERTICAL VELOCITY AND
UPSLOPE FLOW ALL LOOKS TO REMAIN SIMILAR. TEMPERATURES SHOULD BE
SIMILAR OR COOLER AS SUN WILL HAVE A HARD TIME BREAKING THROUGH THE
CLOUD COVER BOTH IN THE MORNING AND THROUGHOUT THE DAY.

ANOTHER DISTURBANCE IN THE FLOW ALOFT WILL MOVE FROM THE PACIFIC
NORTHWEST THURSDAY TO OVER THE NORTHERN ROCKIES BY FRIDAY. THIS
FEATURE WILL NUDGE THE UPPER HIGH RIDGE AXIS FROM THE FOUR CORNERS
REGION THURSDAY TO OVER KANSAS BY SATURDAY MORNING. UPSLOPE SURFACE
FLOW ALONG WITH PWATS WILL DIMINISH AS THE HIGH TRAVERSES. HOWEVER
MOISTURE STUCK UNDER THE HIGH AS WELL AS BEING BROUGHT OUT OF THE
SOUTHWEST ON THE BACKSIDE WILL ALLOW DIURNAL CONVECTION EACH DAY
THOUGH THE END OF THE WEEK.  WILL KEEP CLIMO POPS THROUGH THE END OF
THE WEEK AS THE MONSOONAL PATTERN NORMAL FOR THIS TIME OF YEAR SETS
UP. TEMPERATURES WILL BE RIGHT AROUND NORMAL FOR EARLY JULY.

&&

.AVIATION...HIGH BASED CONVECTION IS EXPECTED AGAIN TODAY.  STRONG
DAYTIME HEATING WILL MIX ATMOSPHERE TO APPROXIMATELY 500-530 MB...AND
VERY DRY SUBCLOUD LAYER WILL RESULT IN A FAVORABLE ENVIRONMENT FOR
MICROBURST WINDS TO NEAR 45 KNOTS IN/NEAR ANY SHOWERS.  TEMPORARY
AIRPORT SHUTOFFS WOULD BE POSSIBLE IF ONE OF THE ISOLATED
SHOWERS/STORMS APPROACHES OR DEVELOPS NEAR THE FRONT RANGE AIRPORTS
INCLUDING KDEN.  MOST LIKELY TIME FOR CONVECTION AND STRONG GUSTY
WINDS WOULD BE 21Z-02Z SO TEMPO VARIABLE GUSTY WINDS IS PRUDENT ONCE
AGAIN FOR THAT PERIOD.  OTHERWISE VISUAL LANDING CONDITIONS WILL
PREVAIL.

&&

.HYDROLOGY...NO THREAT OF FLASH FLOODING TODAY OR MONDAY FOR THE
BURN AREAS WITH ONLY A FEW HIGH BASED STORMS AND VERY LITTLE RAIN.
THERE WILL BECOME A THREAT OF FLASH FLOODING TUESDAY AND WEDNESDAY
FOR THE BURN AREAS. SLOW MOVING STORMS COULD POSE A THREAT OF HEAVY
RAINFALL RESULTING IN LOCALIZED FLASH FLOODING.

CURRENT RIVER AND STREAM FLOWS HAVE TRENDED JUST SLIGHTLY LOWER IN
THE LAST 24 HOURS.  STILL ONE MORE HOT DAY TODAY RESULTING IN
EXCESSIVE RUNOFF...SO NO CHANGES TO ONGOING ADVISORIES.

FLOOD ADVISORIES...

BIG THOMPSON RIVER THROUGH ESTES PARK UNTIL NOON TUESDAY.
CACHE LA POUDRE RIVER FROM THE CANYON MOUTH TO GREELEY UNTIL NOON
MONDAY.
COLORADO RIVER NEAR KREMMLING UNTIL NOON MONDAY.
FRASER RIVER AND SAINT LOUIS CREEK IN GRAND COUNTY UNTIL TUESDAY
EVENING.
MICHIGAN RIVER IN JACKSON COUNTY UNTIL EARLY TUESDAY AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BARJENBRUCH/KRIEDERMAN
Hazardous weather outlook, Jul 4, 11:16 AM MDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1116 AM MDT MON JUL 04 2011

COZ030>051-051200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1116 AM MDT MON JUL 04 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE BY EARLY
THIS AFTERNOON...WITH A FEW OF THESE HIGH BASED STORMS DRIFTING EAST
OVER THE NEARBY PLAINS BY AROUND 2 PM. STRONG AND GUSTY OUTFLOW
WINDS TO NEAR 50 MPH CAN BE EXPECTED WITH THESE MOSTLY DRY STORMS.
RAINFALL WILL BE VERY LIGHT AND SPOTTY. THESE WEAK THUNDERSTORMS AND
THE GUSTY WINDS THEY WILL PRODUCE...ARE EXPECTED TO DIMINISH IN
COVERAGE BY AROUND DARK. HOWEVER...A FEW GUSTY STORMS COULD LINGER
UNTIL MIDNIGHT IN THE HIGH COUNTRY.

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER COLORADO
IS LARGELY RESPONSIBLE FOR UNSEASONABLY WARM TEMPERATURES AND
GENERALLY DRY CONDITIONS EXPECTED ACROSS THE REGION TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLENTY OF MID AND UPPER LEVEL SUBTROPICAL MOISTURE IS EXPECTED TO
MOVE INTO AND OVER COLORADO FOR THE NEXT SEVERAL DAYS.  THERE WILL
BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS
AND IMMEDIATE PLAINS THROUGH MUCH OF THE PERIOD.  THE REST OF THE
PLAINS CAN EXPECT A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS.  A FEW SHOWERS AND THUNDERSTORMS COULD EVEN LINGER
INTO THE OVERNIGHT AND MORNING HOURS.  TEMPERATURES LOOK TO BE BELOW
SEASONAL NORMALS WEDNESDAY AND THURSDAY AND AROUND NORMAL TUESDAY
AND THIS UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/RJK

Nearby

Hydrologic Advisories in Colorado, 2011Every hydrologic advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.